Alert archive / Colorado / Frost Advisories in 2025

Frost Advisory 2, NWS Pueblo, CO

September 13, 20254 counties in Colorado

NWS Pueblo, CO issued this frost advisory at Sep 13, 2025, 1:29 AM MDT for 4 counties in Colorado. It took effect at Sep 14, 2025, 3:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2025, 1:29 AM MDT (07:29 UTC)
In effect from
Sep 14, 2025, 3:00 AM MDT
Expired
Sep 14, 2025, 9:00 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO

The radar

The Pueblo radar (KPUX), 194 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 7.5 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2025-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2025-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1683 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

275 
WWUS75 KPUB 130729
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
129 AM MDT Sat Sep 13 2025

COZ070-071-131530-
/O.NEW.KPUB.FR.Y.0002.250914T0900Z-250914T1500Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including Monte Vista, Antonito, Blanca, Alamosa, Fort Garland,
Manassa, Sanford, La Jara, and San Luis
129 AM MDT Sat Sep 13 2025

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Central San Luis Valley, and Southern San Luis Valley.

* WHEN...From 3 AM to 9 AM MDT Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

MG
5 follow-up statements
661 
WWUS75 KPUB 131446
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
846 AM MDT Sat Sep 13 2025

COZ070-071-132300-
/O.CON.KPUB.FR.Y.0002.250914T0900Z-250914T1500Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including Fort Garland, Manassa, San Luis, Alamosa, La Jara,
Blanca, Sanford, Antonito, and Monte Vista
846 AM MDT Sat Sep 13 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY...

* WHAT...Temperatures as low as 31 will result in frost formation.

* WHERE...Central San Luis Valley, and Southern San Luis Valley.

* WHEN...From 3 AM to 9 AM MDT Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

Hodanish
192 
WWUS75 KPUB 132012
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
212 PM MDT Sat Sep 13 2025

COZ070-071-140415-
/O.CON.KPUB.FR.Y.0002.250914T0900Z-250914T1500Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including Fort Garland, Manassa, San Luis, Alamosa, La Jara,
Blanca, Sanford, Antonito, and Monte Vista
212 PM MDT Sat Sep 13 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY...

* WHAT...Temperatures as low as 31 will result in frost formation.

* WHERE...Central San Luis Valley, and Southern San Luis Valley.

* WHEN...From 3 AM to 9 AM MDT Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

Hodanish
510 
WWUS75 KPUB 140348
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
948 PM MDT Sat Sep 13 2025

COZ070-071-141200-
/O.CON.KPUB.FR.Y.0002.250914T0900Z-250914T1500Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including La Jara, Sanford, Blanca, San Luis, Monte Vista,
Manassa, Antonito, Fort Garland, and Alamosa
948 PM MDT Sat Sep 13 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY...

* WHAT...Temperatures as low as 31 will result in frost formation.

* WHERE...Central San Luis Valley, and Southern San Luis Valley.

* WHEN...From 3 AM to 9 AM MDT Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

MG
496 
WWUS75 KPUB 140735
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
135 AM MDT Sun Sep 14 2025

COZ070-071-141545-
/O.NEW.KPUB.FR.Y.0003.250915T0900Z-250915T1500Z/
/O.CON.KPUB.FR.Y.0002.250914T0900Z-250914T1500Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including La Jara, Sanford, Blanca, San Luis, Monte Vista,
Manassa, Antonito, Fort Garland, and Alamosa
135 AM MDT Sun Sep 14 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY...

* WHAT...For the first Frost Advisory, temperatures as low as 31 
  will result in frost formation. For the second Frost Advisory, 
  temperatures as low as 34 will result in frost formation.

* WHERE...Central San Luis Valley, and Southern San Luis Valley.

* WHEN...For the first Frost Advisory, until 9 AM MDT this morning. 
  For the second Frost Advisory, from 3 AM to 9 AM MDT Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

MG
205 
WWUS75 KPUB 141508
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
908 AM MDT Sun Sep 14 2025

COZ070-071-142315-
/O.EXP.KPUB.FR.Y.0002.000000T0000Z-250914T1500Z/
/O.CON.KPUB.FR.Y.0003.250915T0900Z-250915T1500Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including Alamosa, Fort Garland, Blanca, La Jara, San Luis,
Antonito, Manassa, Sanford, and Monte Vista
908 AM MDT Sun Sep 14 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY...
...FROST WHICH WAS IN EFFECT FOR EARLIER THIS MORNING HAS EXPIRED...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Central San Luis Valley, and Southern San Luis Valley.

* WHEN...From 3 AM to 9 AM MDT Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

Hodanish

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 12, 11:39 PM MDT, 1 hour 50 minutes earlier. Its key messages:

  • Scattered strong storms continuing this evening, especially over the mountains.
  • Better chance of strong storms over the Plains tomorrow afternoon, with some flash flooding possible.
  • Scattered frost possible San Luis Valley tomorrow night and Sunday night.
Area forecast discussion, Sep 12, 11:39 PM MDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1139 PM MDT Fri Sep 12 2025

.KEY MESSAGES...

- Scattered strong storms continuing this evening, especially
  over the mountains.

- Better chance of strong storms over the
  Plains tomorrow afternoon, with some flash flooding possible.

- Scattered frost possible San Luis Valley tomorrow night and
  Sunday night.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 220 PM MDT Fri Sep 12 2025

Currently...

Early this afternoon scattered showers and thunderstorms were note
along the divide, with strong to severe storms noted along the CO/UT
border. All of this activity was moving northeast within the flow
regime of a rather impressive trough which was located over the
western CONUS and was progressing slowly east.

Rest of this afternoon...

Main concern will be the potential for strong storms and localized
heavy rain along the CONTDVD and the San Luis Valley and the Upper
Arkansas River Valley. Shear is quite strong and some cape is noted,
and storms so far have looked fairly impressive. This area will have
to be monitored for severe potential. Flash flooding looks less of a
threat as storms are moving rather quickly, but if storm begin to
train or get anchored over the higher terrain, the the flash
flooding risk will increase.

As for areas farther east, the threat of strong storm activity is
much less this afternoon as shear is weak and CAPE is also low.
Nonetheless, showers and storms will be possible along the S mtns
and the greater I-25 corridor region, especially later this
afternoon and into the evening.

For tonight, with the trough continuing to progress over the area,
the chances of showers and isolated storms will continue over the
higher terrain, although coverage will decrease.

For tomorrow, A marginal risk for severe storms will is expected
mainly over the plains as temps aloft will cool off as the trough
moves overhead and there will be some flow over the plains. Deep
shear will not be an issue tomorrow although the hodographs dont
look overly impressive. Additionally, CAPE is noted, but values area
generally generally around 1000 Joules. With the trough axis still
over western CO (and it becoming somewhat negatively tilted with
time), strong synoptic ascent will be over the our fcst area during
prime heating. Additionally, with plenty of moisture lingering
region-wide, a marginal risk of flash flooding will continue over
entire forecast area.

As for temps tomorrow, it will be noticeably cooler, with temps
running about ~8 degrees cooler on the plains as compared to todays
max temps, while mtn/valley temps will be 2 to 6F cooler. Precip
over the mtns will likely be less in coverage tomorrow as compared
to today.

Tomorrow night we may see some frost in the San Luis Valley.
\/Hodanish

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Issued at 539 PM MDT Fri Sep 12 2025

\Issued at 300 AM MDT Fri Sep 12 2025

Sunday and Monday..

Our flow aloft transitions from northwesterly Sunday morning to
due westerly/zonal by Sunday evening, and southwesterly by
Monday as our next low forms up over the northern Rockies. Near
normal temperatures and dry conditions are expected for Sunday,
with only very isolated convection expected over the Pikes Peak
region and area generally north of Highway 50. Our temperatures
warm a few degrees on Monday, with highs climbing just a few
degrees warmer than normal. Monday looks to be the driest day of
the period, with little to no chances for showers and
thunderstorms at any location across the region. Though we will
be warmer and drier, winds will be too weak to warrant any fire
weather concerns, and rh values look to remain above critical
levels as well.

Tuesday Onwards..

There is still some measure of disagreement in regards to the
northern Rockies Low that models bring in around mid-week. EPS
ensemble members are slightly more amplified and GFS ensemble
members are slightly more progressive. Either way, it seems that the
system will mainly pass to our north, and this will occur somewhere
around the late Tuesday into early Wednesday timeframe. This will
allow for renewed shower and thunderstorm chances for at least
Tuesday through Thursday, along with a bit of a cool down for
Wednesday and Thursday as well. After this system's passage, models
hint at ridging building in from Friday into next weekend.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1139 PM MDT Fri Sep 12 2025

VFR cigs and scattered showers will persist into early Sunday morning,
and will carry a vcsh mention at KCOS/KPUB until around 08z before
showers dissipate. At KALS, vcsh the entire night and through 18z
Sunday, as waves of weak energy rotate northward through the region.
Another round of convection will develop Sunday over the mountains
as early as 15z-18z, with prob30 for -tsra at KALS after 18z, then
starting at KCOS and KPUB after 19z. Gusts to 35 plus kts the main
storm threats, perhaps some brief heavier rainfall and lower cigs/vis
at KALS, where moisture and lift will be slightly better. Will end
storm chances at 00z as drier air moves into the region, though
a few CAMs show some activity lingering along and north of the
Palmer Divide until 03z-05z as main upper low lifts northward.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...HODANISH/MW
LONG TERM...
AVIATION...PETERSEN
Hazardous weather outlook, Sep 12, 10:15 PM MDT, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1015 PM MDT Fri Sep 12 2025

COZ058>089-093>099-140415-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1015 PM MDT Fri Sep 12 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Scattered showers and isolated thunderstorms will continue through
the night, mainly over the mountains and along I-25. The primary
threats from any storms overnight will be lightning and briefly
gusty winds to 45 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Showers and thunderstorms will continue Saturday, some of which
may be severe across our southeast plains. For the southeast
plains, large hail up to 1 inch in diameter, 60 mph winds, and
heavy rain will all be possible on Saturday. Showers and
thunderstorms decrease drastically in coverage and intensity for
Sunday and Monday, and return to the forecast by mid-week for most
locations.

Patchy frost will also be possible across portions of the San
Luis Valley on Sunday and Monday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed tonight.

10/EHR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:39 AM MDTSpecial Weather StatementPUBAlamosa51 min
Sep 13, 9:19 AM MDTSpecial Weather StatementPUBAlamosa, Costilla41 min
Sep 13, 10:50 AM MDTSpecial Weather StatementPUBHuerfano25 min
Sep 13, 12:02 PM MDTSpecial Weather StatementPUBLas Animas28 min
Sep 13, 12:38 PM MDTSpecial Weather StatementPUBOtero37 min
Sep 13, 12:45 PM MDTSpecial Weather StatementPUBGunnison30 min
Sep 13, 1:14 PM MDTSevere Thunderstorm WarningPUBSaguache31 min
Sep 13, 1:19 PM MDTSpecial Weather StatementPUBProwers26 min
Sep 13, 1:25 PM MDTSpecial Weather StatementPUBBaca35 min
Sep 13, 1:44 PM MDTSevere Thunderstorm WarningPUBSaguache13 min
Sep 13, 1:50 PM MDTSpecial Weather StatementPUB25 min
Sep 13, 1:56 PM MDTSpecial Weather StatementPUBProwers34 min
Sep 13, 2:33 PM MDTSpecial Weather StatementPUBSaguache27 min
Sep 13, 2:35 PM MDTSpecial Weather StatementPUBSaguache25 min
Sep 13, 2:37 PM MDTSpecial Weather StatementPUBProwers38 min
Sep 13, 3:29 PM MDTSpecial Weather StatementPUBFremont31 min

Nearby

Frost Advisories in Colorado, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.